Ask a doctor

Can juverderm filler into nasolabial folds cause a vein to appear in the space between my nostril and top lip? Can it migrate?

I had juverderm filler 3 wks ago. At first i thought it was swelling that would subside. Now i can see that it appears be a bluish raised vein the shape of a 'V' laying on its side. It is in the space above my right lip and below my right nostril. Because of the vein that space appears uneven and bumpy, before I had the filler it was smooth. I have never had filler before so not sure what to expect. Via telephone only PS said it will go away in a few months & is caused by the pressure.

Doctor Answers (2)

It is possible for filler to cause veins to become more apparent.

+1
It is possible for filler to cause veins to become more apparent. The appearance of the vein should diminish as the product starts to absorb. 

You have an option of using hyaluronidase injections to dissolve the product. Hyaluronidase will cause you to lose the volume of the product. 

All the Best


Toronto Plastic Surgeon
5.0 out of 5 stars 156 reviews

Prominent vein after filler

+1
It is possible for filler to cause a compression of low pressure veins, possibly making veins upstream of that compression engorge and appear more prominent. It will likely resolve with time as the filler degrades, and massage may help. The beautiful part about hyaluronic acid fillers is that they can be dissolved. If you want to dissolve it, find a dermatologist, oculoplastic surgeon, facial plastic surgeon, or plastic surgeon who is board certified in one of those 'core four' cosmetic specialties and has experience with hyaluronidase. 

Cameron Chesnut, MD, FAAD
Spokane Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.